Does progesterone delay your period?
Hello....I'm 34 years old and in good overall health. My problem is that I am an ex-pat living in Greece, and I have had a hard time finding an OBGYN that I feel I can trust (I am on my 3rd in 3 years). My doctor has told me to take 200mg 2Xs daily from day 20 until my period begins. I have very regular cycles (to the hour) and have seen a lot of info that progesterone can delay periods (I'm taking Utrogestan).
My hormone levels were fine when I had them tested last month (and have no previous problems) but I had a few periods (Oct-Nov) that were 'off'. They were lighter and I had no cramps and I had a little brown discharge a few days before my period started. So I went to my OBGYN in Dec and I had trans vaginal scan and blood tests and everything was fine, but my uterus was thick on day 24 of cycle (18.5mm) - my blood tests came back normal for all hormone levels. I went back day 12 of my new cycle (this month) to be sure my uterus was fine and it was 7mm and ovualtion was looking fine too. He thinks it is just because I traveled and was stressed out and sick while traveling a few months prior, but that my hormones are fine now. My dr left it up to me to take the Utrogestan if I wanted... and since my husband and I just started trying for a baby, I wanted to give myself every advantage to get pregnant so started taking them.
I guess my concern is that I am on day 35 of a 29 day cycle - so 5 days past due for my period (and to add I did an ovualtion predictor kit, day 14 and 15 was positive). I took a hpt on day 30, the day my period was due and it was negative. My Dr insists that the progesterone isn't delaying my period. He says it is such a small amount that my periods should still come. I have an elevated temp (normal 36C and am now between 36.7-37.1C), I never get fevers, and I threw up on day 30 (my reason for taking the test). Dr tells me none of this is from the progesterone. I am waiting another 3-4 days before I go to a clinic to get blood work because he told me to wait until my period was 10 days past due before I take a pregnancy test to be more sure of the results. I'm really frustrated because I want so badly to be pregnant, but I think the Utrogestan in postponing my period, and at the same time I am getting my hopes up that my dr is correct...so basically, I think I'm going crazy.
I do get cramps after taking the suppositories for around 1 hr, besides that, I get mild tummy trouble issues...a little gas, etc but that's the only side effect I've had so far. Is delaying your period a possibility too? Please any help you can give me on this topic would be so appreciated because I really feel like I am at a loss as far as what to do...Thanks for your time and any advice you have!